Discussions By Condition: Skin conditions

Not sure if being misdiagnosed...again!

Posted In: Skin conditions 0 Replies
  • Posted By: Anonymous
  • May 8, 2010
  • 05:45 PM

Hello all

Please bear with me -its a bit long...

For the last couple of years I have developed an on-off rashy appearance on my cheeks (sometimes on my nose, forehead and chin) it has been pretty mildish and came after being treated for a flare up of IBD - so with prednisoline and azathioprine.

This year the rash has become more redder and Ive had it since Nov of last year which i assumed was due to the cold weather and the constant heating at work and home. Moisturisers and facial products (although this was prior to my rashy apperance but got worse since) have also either burned, imflammed the skin further, or caused me to breakout. A product that I have been using (great for dry skin - which i also have in some places on my face) was no longer available so i purchased another similar product in the range. This caused my face to get a bit more redder and i started to break out in a few spots. I then decided to use another moisturiser but this caused my face to burn, itch, and break out too so i discontinued using this product straight away and went back to the product i used prior to this (wasnt too worried about the breakout, as i knew it would stop after dc use of it and i needed to treat dry skin as it looked ehww).

That week I saw a dermatolgist and he diagnosed me with acne rosacea-although i did tell him the spots were caused by the products i had been using in the last couple of weeks, he believed that my red face and spots were the result of long term use of the prednisoline I had taken a couple of years ago. I asked if allergies may be at play instead and he said no. He gave me a name of a moisturiser and cleanser for sensitive skin as well as a topical and oral antibiotic and sent me on my way to be seen in 3 months.

I decided to take his advice on the cleanser and moisturiser but not on the antibiotics as i didnt have faith in his diagnosis. After a week or so of using the product (which initially I admit i thought was great) i realised i was developing severe dry skin patches, a more sunburnt look on my entire face, wrinkles, and one morning i work up all purple and full of whiteheads!!! I also had developed an itch which started on my face and worked its way to a whole body itch! it was gross...so decided to use the antibiotics...

I then went to see another dermatologist (his collegue) who thought i had severe acne and wanted to put me on roaccutane. After telling her my story she realised that i must have a had a severe reaction to the products they recommended and told me to put nothing on my face besides water and the topical. So i did, and the topical irritated my skin further - my face became flakey, red and swollen! Spots all went though and still dont have any!

I went to see her again and she now believes that i have allergies but she is unsure, all she knows is that i dont have acne or rosacea- and that my rash should heal over time - 4 weeks but not to touch my face with anything but water after taking a short course of prednisoline (which did help!).

Its been about a week and i dont see much improvement (although i know i have got another 3 weeks to go) but just curious what this may sound like to you guys or any other similar cases you may have heard of???

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?